Alert archive / New Mexico / Red Flag Warnings in 2006
Red Flag Warning 40, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 27, 2006, 3:47 AM MDT for 8 counties in New Mexico. It took effect at Apr 27, 2006, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2006, 3:47 AM MDT (09:47 UTC)
- In effect from
- Apr 27, 2006, 1:00 PM MDT
- Expired
- Apr 27, 2006, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 270947 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 AM MDT THU APR 27 2006 ......RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR THE NORTHWEST AND WEST CENTRAL HIGHLANDS AS WELL AS THE LOWER AND MIDDLE RIO GRANDE VALLEY FOR LOW HUMIDITIES AND STRONG WINDS... .A UPPER LEVEL SYSTEM WILL APPROACH THE STATE FROM CALIFORNIA ON TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE IN RESPONSE...WITH THE STRONGER SPEEDS EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL PORTIONS OF THE STATE. HUMIDITIES ARE ALSO EXPECTED TO DROP INTO THE LOWER TO MIDDLE TEENS THUS PROVIDING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. ISOLATED DRY SHOWERS OR THUNDERSTORMS TO AFFECT THE WARNING AREA ALSO. NMZ106-109-280100- /O.UPG.KABQ.FW.A.0034.060427T1900Z-060428T0100Z/ /O.NEW.KABQ.FW.W.0040.060427T1900Z-060428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 347 AM MDT THU APR 27 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ105-280100- /O.NEW.KABQ.FW.W.0040.060427T1900Z-060428T0100Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- 347 AM MDT THU APR 27 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:23 AM MDT, 24 minutes earlier.
Area forecast discussion, Apr 27, 3:23 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 323 AM MDT THU APR 27 2006 .DISCUSSION...THE CUT OFF UPPER LOW HAS CONTINUED TO DIG SOUTH ALONG THE CA COAST AND IS NOW LOCATED JUST OFF THE COAST NEAR THE CA AND MEX BORDER. THE LOW IS JUST STARTING TO ELONGATE SLIGHTLY IN AN EAST WEST DIRECTION WITH THE DRY SLOT MOVING EAST INTO SOUTHWESTERN AZ. EXPECT THE LOW TO START ITS TREK EAST THIS MORNING. TIMING IS SLOWER THAN PREVIOUSLY INDICATED SO WILL SHIFT BACK THE START OF POPS. LOW IS TRACKING SLIGHTLY FARTHER SOUTH THEN YESTERDAYS MODEL RUNS ALTHOUGH BOTH THE GFS AND NAM ARE IN FAIRLY GOOD AGREEMENT WITH THE LOW PLACEMENT THRU 18Z FRI IN CURRENT RUNS. AN UPPER LVL JET ASSOCIATED WITH THE DRY SLOT WILL MOVE OVER SOUTHWEST NM LATER TODAY AND HELP INCREASE SFC WINDS AS THE ATMOS MIXES. MOISTURE AT LOW LVLS WILL REMAIN LIMITED. THUNDERSTORMS WILL FORM ALONG A BOUNDARY OVER THE SOUTHEASTERN PLAINS LATE THIS AFTERNOON AND INCREASE DURING THE EVENING. THE BEST DYNAMICS LOOK TO BE FARTHER SOUTHEAST OF THE CWA ALTHOUGH A FEW STRONG THUNDERSTORMS ARE POSSIBLE. AT THE SFC A COLD FRONT WILL SLIDE DOWN THE PLAINS FRIDAY COOLING TEMPERATURES AND PROVIDING A FOCUS FOR TS/SH DEVELOPMENT. THE LOW WILL TRACK ALONG THE SOUTHERN NM BORDER AND THEN LIFT NORTHEAST AFTER REACHING THE FAR SOUTHEAST PLAINS OF NM LATE FRI. MODELS CONTINUE TO SHOW THIS SOUTHERN LOW PHASE WITH THE NORTHERN TROF WHICH HELPS PULL THE LOW EAST. TS/SH WILL DECREASE ON SAT WITH SOME LINGERING WRAP AROUND OVER THE NORTHERN MTNS AND NORTHEAST PLAINS. A WEAK RIDGE TRIES TO DEVELOP OVER NM DURING THE EARLY PART OF THE WEEK. A FEW VERY WEAK S/WS TRANSLATE THROUGH THE NORTHWESTERLY FLOW ALOFT OVER THE NORTHEASTERN TIER OF THE STATE. A SFC BOUNDARY MOVES SOUTH OVER THE PLAINS ON MONDAY HELPING TO INCREASE POPS SLIGHTLY OVER THE NORTHEAST. FLOW REMAINS NORTHWESTERLY OVER THE NORTHEAST THRU THE EXTENDED AND THEREFORE LIMITED POPS FOR EACH DAY FOR THE NORTHERN MTNS AND NORTHEAST HIGHLANDS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 76 45 64 35 / 10 20 40 20 GALLUP.......................... 69 34 59 27 / 10 30 30 20 GRANTS.......................... 72 38 59 29 / 10 20 40 30 GLENWOOD........................ 77 40 66 37 / 20 20 40 10 CHAMA........................... 64 31 51 24 / 10 30 70 30 LOS ALAMOS...................... 67 43 53 32 / 5 40 40 40 RED RIVER....................... 58 31 42 21 / 10 50 70 30 TAOS............................ 69 35 51 26 / 10 40 60 30 SANTA FE........................ 70 42 55 31 / 5 30 40 40 SANTA FE AIRPORT................ 71 42 58 33 / 5 30 50 40 ESPANOLA........................ 75 40 62 33 / 5 40 40 40 ALBUQUERQUE HEIGHTS............. 75 48 64 41 / 0 20 40 40 ALBUQUERQUE VALLEY.............. 76 44 64 39 / 0 20 40 40 ALBUQUERQUE FOOTHILLS........... 75 45 63 38 / 0 30 40 40 ALBUQUERQUE WEST MESA........... 78 45 66 41 / 0 20 40 40 SOCORRO......................... 81 47 68 42 / 10 20 30 30 SANDIA PARK/CEDAR CREST......... 70 39 56 29 / 0 30 40 40 MORIARTY/ESTANCIA............... 71 39 57 33 / 5 30 40 40 CARRIZOZO....................... 78 43 65 39 / 10 30 20 30 RUIDOSO......................... 66 40 54 34 / 10 30 20 40 RATON........................... 71 39 50 29 / 5 40 70 40 LAS VEGAS....................... 68 39 52 31 / 5 30 60 40 ROY............................. 67 41 49 34 / 5 50 70 40 CLAYTON......................... 73 46 49 35 / 5 50 70 40 SANTA ROSA...................... 76 45 62 37 / 5 30 50 40 TUCUMCARI....................... 77 51 59 40 / 5 30 60 50 FORT SUMNER..................... 76 49 64 42 / 10 30 50 40 CLOVIS.......................... 75 50 64 40 / 10 40 60 50 PORTALES........................ 75 50 68 42 / 10 30 60 50 ROSWELL......................... 77 53 73 47 / 10 40 20 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR NMZ105-NMZ106-NMZ109. && 23
Hazardous weather outlook, Apr 26, 5:45 AM MDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT WED APR 26 2006 NMZ001>021-026-271200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 545 AM MDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING FOR THE SOUTHEASTERN PLAINS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. ALSO...LOW LEVEL MOISTURE WILL REMAIN LIMITED AS WINDS INCREASE ON THURSDAY OVER THE SOUTHWESTERN MOUNTAINS AND MIDDLE RIO GRANDE VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING. 23
Nearby
Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.